Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 450, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 30, 2011, 2:44 PM CDT for Garfield County, Logan County, Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2011, 2:44 PM CDT (19:44 UTC)
- Expired
- Jul 30, 2011, 3:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Garfield County, OK, Logan County, OK
The radar
The Vance AFB radar (KVNX), 80 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 7.7 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 715 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 1690 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 12:44 PM CDT, 2 hours earlier.
Area forecast discussion, Jul 30, 12:44 PM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1244 PM CDT SAT JUL 30 2011 .AVIATION... OUTFLOW BOUNDARY GENERATED BY MORNING SHOWER AND T-STORM ACTIVITY IN NORTH CENTRAL OK MAY PROVIDE A FOCUS FOR ISOLATED STORMS THIS AFTERNOON AND EARLY EVENING ACROSS CENTRAL OK AND INTO W-CENTRAL AND NW OK. ISOLATED STORMS WILL ALSO BE POSSIBLE IN SE OK. STRONGER STORMS COULD PRODUCE HIGH WINDS AT THE SURFACE. OUTSIDE OF T-STORMS... VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD. && .PREV DISCUSSION... /ISSUED 1058 AM CDT SAT JUL 30 2011/ UPDATE... SMALL AREA OF CONVECTION ACROSS NORTH CENTRAL OKLAHOMA IS DECREASING IN INTENSITY AND COVERAGE. PW'S VALUES RATHER HIGH 1.87 OUN/2.05 FWD SO STORMS THIS MORNING HAVE BEEN RATHER EFFICIENT AT PRODUCING POCKETS OF HEAVY RAINFALL. EXPECT AS HEATING CONTINUES INTO THE EARLY AFTERNOON THAT ISOLATED TO WIDELY SCATTERED STORMS WILL DEVELOP. NAM12 WHICH DID A DECENT JOB FRIDAY SUGGEST BETTER COVERAGE OF STORMS WILL BE ACROSS WEST CENTRAL AND CENTRAL OKLAHOMA. STORMS THAT FORM WILL POSE SOME RISK OF DAMAGING WIND GUSTS. OTHERWISE...VERY HOT DAYTIME TEMPERATURES WILL CONTINUE THROUGH THE WEEKEND PREV DISCUSSION... /ISSUED 610 AM CDT SAT JUL 30 2011/ AVIATION... VFR CONDITIONS EXPECTED THROUGH THE PD. ISOLATED AFTERNOON/EVENING THUNDERSTORMS WILL BE POSSIBLE. WITH WEAK FORCING AND LIMITED NUMBER OF STORMS WILL NOT USE ANY PROB30 GROUPS IN TAFS. PREV DISCUSSION... /ISSUED 353 AM CDT SAT JUL 30 2011/ DISCUSSION... DEWPOINTS RUNNING HIGHER IN MOST AREAS COMPARED WITH 24 HOURS AGO. WITH STRONG HEATING AGAIN TODAY...SCATTERED AFTERNOON THUNDERSTORMS WILL AGAIN BE POSSIBLE. WILL GO WITH SLIGHTLY BETTER CHANCES NEAR THE WEAK SURFACE BOUNDARY IN THE NORTH AND IN EASTERN AREAS WHERE DEEPER MOISTURE WILL RESIDE. THUNDERSTORM CHANCES EXPECTED TO DIMINISH ON SUNDAY WITH UPPER RIDGE STRENGTHENING OVER THE AREA AND WILL LIMIT POPS TO THE FAR SE WHERE TERRAIN INFLUENCES AND BETTER MOISTURE MIGHT AID IN DEVELOPMENT OF A FEW STORMS. TEMPS EXPECTED TO GRADUALLY RISE INTO THE EARLY PART OF THE WEEK WITH UPPER RIDGE BUILDING OVER THE AREA AND MORE S TO SWLY LOW LEVEL FLOW RETURNING. WILL LEAVE LOW POPS IN FOR NRN SECS LATE THURSDAY WITH WEAK FRONTAL BOUNDARY APPROACHING THE AREA...OTHERWISE LITTLE RELIEF EXPECTED WITH UPPER RIDGE PERSISTING OVER THE AREA. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 101 77 102 77 / 30 10 10 10 HOBART OK 102 79 104 79 / 10 10 10 10 WICHITA FALLS TX 103 79 105 80 / 10 10 10 10 GAGE OK 101 75 105 76 / 20 20 10 10 PONCA CITY OK 97 80 105 81 / 60 20 10 10 DURANT OK 103 79 102 81 / 20 20 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...HEAT ADVISORY UNTIL 10 PM CDT THURSDAY FOR OKZ004>048-050>052. TX...HEAT ADVISORY UNTIL 10 PM CDT THURSDAY FOR TXZ083>090. && 06/02/32
Hazardous weather outlook, Jul 30, 11:20 AM CDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1120 AM CDT SAT JUL 30 2011
OKZ004>048-050>052-TXZ083>090-311000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1120 AM CDT SAT JUL 30 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TODAY.
LOCATION...
GREATER NUMBERS OF STORMS ARE EXPECTED TO THE NORTH OF INTERSTATE 40
IN NORTHERN AND CENTRAL OKLAHOMA...AND ALSO EAST OF INTERSTATE 35 IN
SOUTHERN OKLAHOMA. THE CHANCE OF RAIN AND THUNDERSTORMS AT ANY
SINGLE LOCATION...HOWEVER...IS LOW.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 1 PM
THROUGH 9 PM.
IMPACTS...
DAMAGING WIND GUSTS 60 TO 70 MPH.
BRIEF PONDING OF WATER FROM LOCALLY HEAVY DOWNPOURS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD
REMAIN ALERT TO THE POSSIBILITY OF A FEW THUNDERSTORMS WITH DAMAGING
WINDS TODAY.
DISCUSSION...
PREVAILING WINDS AT LOWER AND MIDDLE LEVELS OF THE ATMOSPHERE HAD
BROUGHT SUB TROPICAL MOISTURE INTO THE SOUTHERN PLAINS. SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECTED BY EARLY AFTERNOON AS
STRONG HEATING OCCURS. THE NUMBER OF STORMS WILL BE GREATER IN THE
HILLY TERRAIN OF SOUTH CENTRAL AND SOUTHEAST OKLAHOMA...AND ALSO
NEAR AN OUTFLOW BOUNDARY ACROSS NORTH CENTRAL OKLAHOMA. STORMS
THAT FORM WILL POSE A RISK OF DAMAGING MICROBURST WINDS OF AT LEAST
60 TO 70 MPH. STORM INTENSITY WILL DECREASE DURING THE EARLY TO
MID EVENING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY JUL 31.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
DANGEROUS HEAT WILL CONTINUE AROUND THE CLOCK...AND A HEAT ADVISORY
REMAINS IN EFFECT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
AFTERNOON THUNDERSTORMS WILL REMAIN ISOLATED...AND MAY BECOME EVEN
LESS NUMEROUS BEGINNING SUNDAY AND CONTINUING THROUGH NEXT WEEK.
OTHER HAZARDOUS WEATHER...
LONG RANGE FORECASTS CONTINUE TO SHOW NO SIGNS THAT THE HEAT WAVE
WILL BREAK. A HEAT ADVISORY HAS BEEN EXTENDED THROUGH AT LEAST NEXT
THURSDAY. UNUSUALLY DRY VEGETATION WILL ALSO MAINTAIN VERY HIGH
WILDFIRE POTENTIAL...ESPECIALLY ON BREEZY DAYS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM SUNDAY.In the hours before
Special weather statement, Jul 30, 1:45 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 145 PM CDT SAT JUL 30 2011 OKZ010-301915- WOODWARD OK- 145 PM CDT SAT JUL 30 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODWARD COUNTY. AT 143 PM CDT...RADAR INDICATED A STRENGTHENING THUNDERSTORM OVER WOODWARD...MOVING SOUTHEAST AT 5 MPH. WIND GUSTS NEAR 50 MPH WILL BE POSSIBLE WITH THIS STORM. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... LAT...LON 3645 9913 3626 9926 3640 9952 3656 9941
Special weather statement, Jul 30, 2:06 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 206 PM CDT SAT JUL 30 2011 OKZ005-011-301930- MAJOR OK-WOODS OK- 206 PM CDT SAT JUL 30 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR MAJOR AND WOODS COUNTIES. AT 206 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 16 MILES SOUTHEAST OF WAYNOKA. THE STORM WAS NEARLY STATIONARY. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... LAT...LON 3651 9853 3621 9854 3639 9894 3667 9891
Special weather statement, Jul 30, 2:35 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 235 PM CDT SAT JUL 30 2011 OKZ012-018-019-302000- GARFIELD OK-KINGFISHER OK-LOGAN OK- 235 PM CDT SAT JUL 30 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD...KINGFISHER AND LOGAN COUNTIES. AT 234 PM CDT...A THUNDERSTORM WAS NEAR MULHALL AND WAS NEARLY STATIONARY. STORM INTENSITY HAS INCREASED AND WIND GUSTS NEAR 50 MPH ARE POSSIBLE. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... LAT...LON 3630 9772 3625 9746 3600 9748 3600 9779
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 7:06 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 39 min |
| Jul 29, 7:26 PM CDT | Special Weather Statement | OUN | Garfield, Noble | 34 min |
| Jul 30, 8:09 AM CDT | Special Weather Statement | OUN | Kay | 36 min |
| Jul 30, 1:45 PM CDT | Special Weather Statement | OUN | Woodward | 30 min |
| Jul 30, 2:06 PM CDT | Special Weather Statement | OUN | Major | 24 min |
| Jul 30, 2:35 PM CDT | Special Weather Statement | OUN | Garfield | 25 min |
| Jul 30, 2:50 PM CDT | Special Weather Statement | OUN | Noble | 25 min |
| Jul 30, 3:09 PM CDT | Special Weather Statement | OUN | Major, Woods | 21 min |
| Jul 30, 3:25 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Logan, Noble, Payne | 65 min |
| Jul 30, 3:38 PM CDT | Special Weather Statement | OUN | Blaine, Major, Woodward | 22 min |
| Jul 30, 4:03 PM CDT | Special Weather Statement | OUN | Alfalfa, Major, Woodward | 27 min |
| Jul 30, 4:30 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher | 45 min |
| Jul 30, 4:40 PM CDT | Special Weather Statement | OUN | Beckham | 35 min |
| Jul 30, 5:28 PM CDT | Special Weather Statement | OUN | Blaine, Dewey, Kingfisher | 32 min |
| Jul 30, 6:00 PM CDT | Special Weather Statement | OUN | Dewey | 30 min |
| Jul 30, 6:34 PM CDT | Special Weather Statement | OUN | Custer, Dewey | 26 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.